MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 AXILLARY INSERTION- GRAFT LOCK; INTRODUCER, CATHETER

ABIOMED, INC. - 1220648 AXILLARY INSERTION- GRAFT LOCK; INTRODUCER, CATHETER
Catalog Number 0052-0500
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An impella 5.5 device was inserted surgically into the right axillary/subclavian artery in a 58-year-old female patient presenting in heart failure/cardiogenic shock, cardiomyopathy, in scai stage c shock, on multiple inotropes and vasopressors, prior to initiation of support.During the procedure, there was blood leaking around the graft locks.While the patient was in the intensive care unit (icu), the patient had renal failure requiring dialysis.Two months after impella insertion, the device was removed with a bridge to a heart transplant.The post-procedure outcome is survived at explant.The impella functioned at p-6 at 3.3l/min as intended.Renal failure is a known adverse event associated with impella's mechanical support.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
After further review the impacted product updated to graft lock from introducer d1 and d4 revised.

Brand Name
AXILLARY INSERTION- GRAFT LOCK
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24658301
Report Number1220648-2026-05753
Device Sequence Number9289818
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(17)280131(10)S9408541
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-0500
Device Lot NumberS9408541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer07/13/2026
Initial Report FDA Received Date03/22/2026
Supplement Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceAsian